Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Existence of positive solutions for
singular ordinary differential equations
with nonlinear boundary conditions

Authors: L. E. Bobisud and Donal O'Regan
Journal: Proc. Amer. Math. Soc. 124 (1996), 2081-2087
MSC (1991): Primary 34B15
MathSciNet review: 1353379
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We prove the existence of nonnegative solutions of the problem $(py')'/p+\mu qg(x,y)=0$, $\lim _{x\to 0+}py'=0$, $h(y'(1))+y(1)=0$ for a physically motivated class of nonlinearity $h$. The results, which are established using a ``forbidden value'' argument, are new even in the case of linear $h$.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 34B15

Retrieve articles in all journals with MSC (1991): 34B15

Additional Information

L. E. Bobisud
Affiliation: Department of Mathematics and Statistics, University of Idaho, Moscow, Idaho 83844–1103

Donal O'Regan
Affiliation: Department of Mathematics, University College Galway, Galway, Ireland

Keywords: Boundary value problems, nonlinear boundary conditions, nonlinear alternative
Received by editor(s): January 15, 1995
Communicated by: Hal L. Smith
Article copyright: © Copyright 1996 American Mathematical Society